MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802220
Medical Device Problem Codes Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As received, the specimen consisted of one-1 each pkg-hydro gw stf std s 150-035; returned reloaded into dispenser assembly; accompanied by its packaging label; double bagged within "zip-lock" style poly biohazard pouch.The specimen presented an overall length of 150.2cm and a finished diameter of.03315" to.03350".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of the skived/cut damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented areas/ witness marks of skived/cut damage to the polymer jacket material, including metallic core wire exposure.The damage was located 16 cm to 31.5cm from the distal tip.Additionally, the polymer jacket material was displaced distally over itself, creating a localized region of increased diameter.Except where noted, the specimen device appeared visually and dimensionally correct.The customer supplied two images.The first image presented the complaint device partially within its dispenser assembly.Evidence of skived/cut damage was present in two locations at unknown distances from the distal tip with metallic core wire exposure.Polymer jacket displacement was also present.The second image presented the device's packaging pouch.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Attempts to gather additional event details have been made.To date, no further details have been provided.The nature and the extent of the observed damage is representative of applying excessive and/or forceful manipulation under resistance.As noted in the device instructions for use (dfu) warnings: · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: · the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.· due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: per cnf, it was reported that: at the end of the procedure, it was found that the hydrophilic guidewire coating had fallen off and had not fallen into the patient's body.The device is expected to be returned around (b)(6).The patient condition following procedure was stable.What was the patient condition following procedure? stable.Where did the problem occur? inside the patient.Procedure outcome: completed with another of same device.Event resolved? yes.Images received (b)(6) 2026.
 
Event or Problem Description
Event description: per cnf, it was reported that: at the end of the procedure, it was found that the hydrophilic guidewire coating had fallen off and had not fallen into the patient's body.The device is expected to be returned around (b)(6).The patient condition following procedure was stable what was the patient condition following procedure? stable where did the problem occur? inside the patient procedure outcome: completed with another of same device event resolved? yes images received (b)(6) 2026 additional information received 5 february 2026: 1.Listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.---basket model: m0063901050, specification: 1.9f, brand: boston scientific; sheath model: m0062502220 specification: 11/13f * 36cm brand: boston scientific 2.Was there any damage noted to the guidewire and/or catheter prior to the procedure?---no.3.Was the zipwire used with a metal cannula or needle?--- metal cannula.4.Is the metal core wire exposed? ---no.5.Any resistance felt during insertion or removal?---yes.
 
Additional Manufacturer Narrative
This follow up report is being filed due to the receipt of additional information.The following sections have been updated: b4, b5, g3, g6, h2, h6 code in (d) and h11.As received, the specimen consisted of one-1 each pkg-hydro gw stf std s 150-035; returned reloaded into dispenser assembly; accompanied by its packaging label; double bagged within "zip-lock" style poly biohazard pouch.The specimen presented an overall length of 150.2cm and a finished diameter of.03315" to.03350".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of the skived/cut damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented areas/ witness marks of skived/cut damage to the polymer jacket material, including metallic core wire exposure.The damage was located 16 cm to 31.5cm from the distal tip.Additionally, the polymer jacket material was displaced distally over itself, creating a localized region of increased diameter.Except where noted, the specimen device appeared visually and dimensionally correct.The customer supplied two images.The first image presented the complaint device partially within its dispenser assembly.Evidence of skived/cut damage was present in two locations at unknown distances from the distal tip with metallic core wire exposure.Polymer jacket displacement was also present.The second image presented the device's packaging pouch.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The nature and the extent of the observed damage is representative of applying excessive and/or forceful manipulation under resistance.Additionally, the observed damage is consistent with the potential effects of advancing and/or withdrawing zipwire through a metal cannula.As noted in the device instructions for use (dfu) warnings: · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: · the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.· due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key24234499
Report Number9680001-2026-00001
Device Sequence Number15698327
Product Code EYA
UDI-Device Identifier00816349011825
UDI-Public(01)00816349011825(17)270815(10)JRZ9266850
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066802220
Device Catalogue NumberM0066802220
Device Lot NumberJRZ9266850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight79 KG